Alert archive / California / Flash Flood Warnings in 2013
Flash Flood Warning 17, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Aug 24, 2013, 2:58 PM PDT for Imperial County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2013, 2:58 PM PDT (21:58 UTC)
- Expired
- Aug 24, 2013, 5:00 PM PDT
- In force
- 2 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Imperial County, CA
The radar
The Yuma radar (KYUX), 74 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Yuma Intl Airpor, AZ (KYUM), launched 12:00Z, 10.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 664 J/kg
- Mixed-layer CIN
- -291 J/kg
- Mixed-layer LCL
- 1942 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
853
WGUS55 KPSR 242158 RRA
FFWPSR
CAC025-250000-
/O.NEW.KPSR.FF.W.0017.130824T2158Z-130825T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
258 PM PDT SAT AUG 24 2013
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA...
ESPECIALLY THE EASTERN PORTIONS OF THE EL CENTRO AREA...
AROUND HOLTVILLE...MELOLAND...AND PERRYS CORNER WHERE
HEAVY THUNDERSTORMS RAINS HAVE OCCURRED.
* UNTIL 500 PM PDT
* AT 249 PM PDT...VERY HEAVY RAIN THAT WILL CAUSE FLASH FLOODING WAS
REPORTED.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLTVILLE
AND PERRYS CORNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS...STREETS AND UNDERPASSES...AND DETENTION
BASINS AFFECTING SOME COMMUNITY PARKS. UNBRIDGED CROSSINGS WILL BE
ESPECIALLY DANGEROUS.
&&
LAT...LON 3276 11552 3308 11546 3300 11513 3268 11522
3268 11524
$$
HV1 follow-up statement
996
WGUS75 KPSR 242258
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
358 PM PDT SAT AUG 24 2013
CAC025-250000-
/O.CON.KPSR.FF.W.0017.000000T0000Z-130825T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IMPERIAL CA-
358 PM PDT SAT AUG 24 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM PDT FOR
CENTRAL IMPERIAL COUNTY...
AT 353 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM EAST OF IMPERIAL...TO
NEAR CALIPATRIA. MOVEMENT WAS SLOWLY NORTH.
RADAR INDICATES THAT OVER 2 INCHES OF RAIN HAS FALLEN NEAR AND EAST
OF BRAWLEY. HIGHWAYS 78...111...AND 115 EAST OF BRAWLEY WILL LIKELY
BE AFFECTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE ALONG THE BANKS OF WASHES AND CREEKS SHOULD MOVE TO HIGHER
GROUND IMMEDIATELY. NORMALLY DRY WASHES AND STREAMS WILL SUDDENLY
HAVE RUNNING WATER AND MAKE UNBRIDGED CROSSINGS IMPASSABLE.
STREETS...UNDERPASSES...AND LOW SPOTS WILL BECOME INUNDATED MAKING
DRIVING HAZARDOUS IN THE WARNED AREA. REMEMBER...TURN AROUND...DONT
DROWN.
&&
LAT...LON 3276 11552 3308 11546 3300 11513 3268 11522
3268 11524
$$
WOODALLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 9:10 AM PDT, 5 hours 48 minutes earlier.
Area forecast discussion, Aug 24, 9:10 AM PDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
910 AM MST SAT AUG 24 2013
.SYNOPSIS...
A STORMY PERIOD IS ANTICIPATED THIS WEEKEND ACROSS THE REGION WITH
BELOW NORMAL TEMPERATURES. HEAVY RAIN AND LOCALIZED FLOODING MAY
OCCUR...ESPECIALLY ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST
ARIZONA. PRECIPITATION CHANCES DECREASE BY EARLY NEXT WEEK...AND
INCREASED MOISTURE WILL CONTINUE THROUGH THE REMAINDER OF THE
WEEK...ALONG WITH NEAR NORMAL TEMPERATURES.
&&
.DISCUSSION...
AT 9 AM THIS MORNING SCATTERED SHOWERS AND THUNDERSTORMS CONTINUED
TO DEVELOP AND MOVE NORTH ACROSS MUCH OF NORTHWEST MARICOPA AND
NORTHERN LA PAZ COUNTIES. THE MCS APPEARS TO HAVE BEEN INITIATED
EARLIER IN THE MORNING WHEN A VORT MAX/DISTURBANCE MOVING NORTHWARD
PASSED THRU WESTERN MARICOPA COUNTY...AND THE STORMS CONTINUE TO
DEVELOP AS DEEPER MOISTURE FEEDS INTO THE AREA FROM THE SOUTH.
ALSO...MESOANALYSIS GRAPHICS INDICATED THAT WESTERN MARICOPA/LA PAZ
COUNTY WERE IN THE MIDDLE OF A MLCAPE MAX OR AXIS RUNNING ACROSS OUR
WESTERN CWA...SO IT IS MORE UNSTABLE OUT WEST AS COMPARED TO SOUTH
CENTRAL AZ THIS MORNING. A VARIETY OF FLOOD PRODUCTS REMAIN IN
EFFECT...AND WE WILL CONTINUE TO MONITOR AS NEW CONVECTION DEVELOPS.
STILL LOOKING AT AN ACTIVE DAY COMING UP AS MORE TROPICAL MOISTURE
SPREADS NORTH AND INTO OUR AREA AHEAD OF TROPICAL SYSTEM IVO
CURRENTLY SPINNING JUST SOUTHWEST OF THE SRN TIP OF BAJA CA. PWAT
VALUES ALREADY UP TO 1.6 INCHES AT PHOENIX...AND BY SUNDAY PWAT
VALUES WILL LIKELY BE IN EXCESS OF 2 INCHES ACROSS MUCH OF THE
AREA...ESPECIALLY OUR WESTERN DESERTS RUNNING INTO SERN CA. CHANCES
OF SEVERE CONVECTION WILL LIKELY BE GREATER TODAY AS CAPE WILL BE
HIGHER...BY SUNDAY IT WILL BE VERY WET AND NOT AS UNSTABLE WITH
WARMING IN THE MID LEVELS. AS SUCH WE WILL HAVE A GREATER
FLOOD/FLASH FLOOD THREAT SUNDAY AS COMPARED TO A SEVERE THREAT.
CURRENT FORECASTS LOOK TO BE IN OK SHAPE. NO UPDATES PLANNED ATTM.
.PREVIOUS DISCUSSION...
TODAY AND SUNDAY...A BATCH OF SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED OVER THE METRO AREA EARLY THIS MORNING. LATEST RUC
IDENTIFIES A PERTURBATION MOVING THROUGH THE SOUTH-CENTRAL ARIZONA
DESERTS WHICH MIGHT ACCOUNT FOR THIS. THERE WAS A GRAVITY WAVE THAT
MOVED THROUGH BUT THAT WAS AT LEAST A FEW HOURS AGO. THE RUC SHOWS
THE PERTURBATION SHIFTING NORTH AFTER 12Z AND THUS STORM ACTIVITY
OVER MARICOPA COUNTY SHOULD WIND DOWN SHORTLY AFTER
SUNRISE...ALREADY QUIET ELSEWHERE IN THE FORECAST AREA. LARGER SCALE
FLOW FEATURES OF NOTE INCLUDE THE EVER-PRESENT TROUGH CENTERED NEAR
THE WEST COAST...A LARGE ANTICYCLONE/RIDGE CENTERED OVER THE
PLAINS...AN INVERTED TROUGH CENTERED NEAR THE CHIHUAHUA/TEXAS
BORDER...AND TROPICAL STORM IVO CENTERED WEST OF CABO SAN LUCAS. THE
MODELS HAVE DIFFERING SOLUTIONS ON HOW THE FLOW FEATURES MENTIONED
ABOVE WILL UNFOLD...PARTICULARLY THE INVERTED TROUGH AND THE BROADER
CYCLONIC CIRCULATION ASSOCIATED WITH IVO. FOR INSTANCE...THE GFS
CONTINUES TO TRACK THE IVO ASSOCIATED CIRCULATION TO THE NORTH
FASTER THAN ECWMF AND ESPECIALLY NAM. BY THAT SAME TOKEN...THE WAVE
ALSO DISSIPATES FASTER. THIS HAS IMPLICATIONS FOR TIMING OF
POPS/PRECIP. THERE ARE ALSO DIFFERENCES ON THE UPPER LEVEL
DIVERGENCE GENERATED BY THE APPROACHING WAVE WHICH ALSO IMPACTS
MODEL PRECIP FORECASTS. THOUGH THE NAM IS SLOWER WITH THE IVO
CIRCULATION...IT BRINGS IN A SMALLER WAVE LATER TODAY WHICH MIGHT BE
REMNANTS OF THE INVERTED TROUGH AND/OR A CONVECTIVELY GENERATED
FEATURE FROM SOUTHERN SONORA. THE NAM THUS PRODUCES A BATCH OF
DYNAMICAL FORCING SOONER THAN THE GFS AND ECWMF. THEY ALL SHOW A
MAJOR INFLUX OF MOISTURE. INTERESTINGLY...THERE ARE SOME
SIMILARITIES IN THE SPATIAL DISTRIBUTION OF THE QPF...INCLUDING
LOCAL WRF AND NMM6KM. MAINLY...FROM TONIGHT THROUGH SUNDAY NIGHT
THERE IS A HIGH QPF SWATH OVER WESTERN MARICOPA COUNTY AND SOUTHWEST
ARIZONA. AND A LESSER SWATH OVER THE HIGHER TERRAIN OF SOUTH-CENTRAL
ARIZONA. IN BETWEEN IS A LOWER QPF SWATH...INCLUDING THE PHOENIX
METRO AREA. HOWEVER...THERE IS A GREAT DEAL OF VARIABILITY FOR
SOUTHEAST CALIFORNIA. THE GFS HAS ITS HEAVIEST SWATH...FOR OUR
FORECAST AREA...OVER EASTERN RIVERSIDE AND IMPERIAL COUNTIES. MADE
NUMEROUS ADJUSTMENTS TO THE QPF AND POP GRIDS. MODIFIED THE FLASH
FLOOD WATCH TO START IT 6 HOURS EARLIER AND TO EXTEND IT EASTWARD
OVER WESTERN MARICOPA COUNTY. IT SHOULD BE NOTED THAT WE WILL NOT
HAVE A TROPICAL STORM THAT BODILY MOVES INTO THE DESERT SOUTHWEST.
RATHER...TROPICAL MOISTURE WILL BE PUSHED NORTHWARD INTO THE REGION
AND THERE WILL BE FLOW FEATURES AIDING THE PRECIPITATION PRODUCTION.
ALSO...WHILE THE WATCH DOES NOT START UNTIL 06Z...THERE WILL LIKELY
BE SOME POTENT THUNDERSTORMS DEVELOPING WITHIN OUR AREA PRIOR TO
THAT. THE GFS...NAM...AND SREF ALL HAVE CAPE VALUES WELL IN EXCESS
OF 1000 J/KG...MAINLY OVER SOUTHWEST ARIZONA AND SOUTHEAST
CALIFORNIA. PRIOR TO THE ARRIVAL OF BROADER SCALE LIFT...ANTICIPATE
STORMS BEING MORE SCATTERED IN NATURE AS OPPOSED TO WIDESPREAD RAIN.
WITH HIGH CAPE VALUES...THERE WILL BE SEVERE POTENTIAL LATE THIS
AFTERNOON AND EVENING. THEREAFTER...ANTICIPATE DECREASING CAPE BUT
MORE WIDESPREAD SHOWERS WITH ISOLATED THUNDERSTORMS. WITH THE CLOUDS
AND RAIN COOLED AIR AROUND...SUNDAY TEMPS WILL BE WELL BELOW NORMAL.
EXTENDED PERIOD...UPPER LEVEL SUPPORT WANES SLIGHTLY ON MONDAY AND
CONSEQUENTLY I THINK THERE SHOULD BE AN OVERALL DECREASE IN STORM
COVERAGE MONDAY/MONDAY NIGHT. THE FORECAST FOR TUESDAY THROUGH NEXT
FRIDAY WILL CONSIST OF HIGHER THAN NORMAL POPS AND LOWER THAN NORMAL
TEMPS GIVEN SUBSTANTIALLY HIGHER THAN NORMAL MOISTURE VALUES. THE
GFS AND EUROPEAN MODELS BOTH ADVERTISE A COUPLE OF EASTERLY WAVES
NEXT WEEK...ALTHOUGH EACH MODEL SUGGESTS A DIFFERENT DAY /WEDNESDAY
PER GFS...TUESDAY FOR ECMWF/. WITH SUCH HIGH PWATS IN
PLACE...TUESDAY AND/OR WEDNESDAY COULD BE VERY ACTIVE IF ONE OF
THESE TROUGHS ACTUALLY COME TO PASS AS ADVERTISED. THIS WILL ALSO
NEED TO BE LOOKED INTO FURTHER AS THE EVENT GETS CLOSER.
&&
.AVIATION...
SOUTH-CENTRAL AND SOUTHWEST ARIZONA...INCLUDING KPHX...KIWA...KSDL...
CONDITIONS SHOULD REMAIN QUIET FOR THE REST OF THE MORNING HOURS AT
ALL PHOENIX SITES...BUT WILL DETERIORATE QUICKLY THIS AFTERNOON.
SHOWERS AND THUNDERSTORMS APPEAR POSSIBLE AS EARLY AS 21Z AND SHOULD
SWEEP THROUGH THE METRO FROM SOUTHEAST TO NORTHWEST AROUND 00Z.
TIMING DIFFICULT TO PIN DOWN AT THIS POINT...BUT EXPECT GUSTY WINDS
TO 30KTS AND PERIODS OF HEAVY RAIN WITH THE STRONGEST STORMS.
SHOWERS LIKELY TO CONTINUE THROUGH THE EVENING AND OVERNIGHT HOURS.
SOUTHEAST CALIFORNIA...INCLUDING KIPL...AND KBLH...
QUIET WEATHER EXPECTED FOR MOST OF THE DAY...WITH STORMS MOVING IN
FROM THE EAST AROUND 06Z. STRONGEST STORMS WILL BE CAPABLE OF 30+KT
WINDS AND HEAVY RAIN...BUT PINNING DOWN EXACT TIMING DIFFICULT AT
THIS POINT. SHOWERS LIKELY TO CONTINUE THROUGH THE END OF THE TAF
PERIOD.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
MONDAY THROUGH FRIDAY...
RATHER HUMID CONDITIONS AND WELL BELOW NORMAL TEMPERATURES ARE
EXPECTED SUNDAY AS TROPICAL MOISTURE OVERSPREADS ARIZONA AND
SOUTHEAST CALIFORNIA. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
AFFECT THE WHOLE FORECAST AREA AT ONE TIME OR ANOTHER SUNDAY INTO
MONDAY. HOWEVER...RAINFALL AMOUNTS WILL BE HIGHLY VARIABLE WITH SOME
LOCATIONS RECEIVING QUITE A BIT LESS THAN OTHERS. ATMOSPHERIC
MOISTURE WILL TREND DOWN MONDAY AND TUESDAY...LEVELING OFF WEDNESDAY
AND THURSDAY. STORM CHANCES WILL ALSO TREND DOWNWARD WHILE
TEMPERATURES TREND UPWARD.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH SUNDAY
EVENING AZZ020-021-022-025-026-027.
CA...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH SUNDAY
EVENING CAZ030>033.
&&
VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
DISCUSSION...CB
PREVIOUS DISCUSSION...AJ/DEWEY
AVIATION...LEINS
FIRE WEATHER...AJHazardous weather outlook, Aug 24, 5:59 AM PDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 559 AM MST SAT AUG 24 2013 AZZ022-251300- NORTHWEST MARICOPA COUNTY- 559 AM MST SAT AUG 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FROM 11 PM TONIGHT THROUGH 11 PM SUNDAY NIGHT. SHOWERS AND THUNDERSTORMS THIS MORNING WILL PRODUCE POCKETS OF HEAVY RAIN WITH LOCALIZED FLOODING POSSIBLE BEFORE DISSIPATING BY MID MORNING. LATER TODAY...THERE WILL BE A CHANCE FOR REDEVELOPMENT OF THUNDERSTORMS WHICH WILL BE CAPABLE OF PRODUCING VERY STRONG WINDS AND FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FLASH FLOOD WATCH IS IN EFFECT FROM 11 PM SATURDAY NIGHT THROUGH 11 PM SUNDAY NIGHT. PERIODS OF SHOWERS WITH ISOLATED THUNDERSTORMS ARE EXPECTED SUNDAY AND SUNDAY NIGHT. THE MAIN THREAT WILL BE FLASH FLOODING. A CORRIDOR OF ELEVATED ATMOSPHERIC MOISTURE WILL REMAIN IN PLACE FOR MUCH OF THE WORK WEEK LEADING TO ABOVE AVERAGE CHANCES OF SHOWERS AND THUNDERSTORMS. THUS...GUSTY WINDS...LIGHTNING...AND FLOODING OF LOW LYING AREAS AND NORMALLY DRY WASHES ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD FOLLOW STANDARD REPORTING PROCEDURES. AZZ020-021-025>027-CAZ030>033-251300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-JOSHUA TREE NATIONAL PARK- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 559 AM MST SAT AUG 24 2013 /559 AM PDT SAT AUG 24 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FROM 11 PM TONIGHT THROUGH 11 PM SUNDAY NIGHT. SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY. THE PRIMARY HAZARDS INCLUDE VERY STRONG WINDS AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FLASH FLOOD WATCH IS IN EFFECT FROM 11 PM SATURDAY NIGHT THROUGH 11 PM SUNDAY NIGHT. PERIODS OF SHOWERS WITH ISOLATED THUNDERSTORMS ARE EXPECTED SUNDAY AND SUNDAY NIGHT. THE MAIN THREAT WILL BE FLASH FLOODING. A CORRIDOR OF ELEVATED ATMOSPHERIC MOISTURE WILL REMAIN IN PLACE FOR MUCH OF THE WORK WEEK LEADING TO ABOVE AVERAGE CHANCES OF SHOWERS AND THUNDERSTORMS. THUS...GUSTY WINDS...LIGHTNING...AND FLOODING OF LOW LYING AREAS AND NORMALLY DRY WASHES ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. AZZ023-024-028-251300- GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 559 AM MST SAT AUG 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA AND SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY. THE PRIMARY HAZARDS INCLUDE VERY STRONG WINDS AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS THIS WEEKEND THROUGH THE MIDDLE OF NEXT WEEK DUE TO ABUNDANT ATMOSPHERIC MOISTURE. GUSTY WINDS...LIGHTNING...AND FLOODING OF LOW LYING AREAS AND NORMALLY DRY WASHES ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD FOLLOW STANDARD REPORTING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Aug 24, 12:57 PM PDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 1257 PM MST SAT AUG 24 2013 CAZ030-032-242045- RIVERSIDE CA- 1257 PM PDT SAT AUG 24 2013 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA UNTIL 145 PM PDT AT 1252 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR EAGLE MTN...MOVING NORTH AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... RURAL NORTH CENTRAL RIVERSIDE COUNTY... VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. LAT...LON 3402 11565 3403 11524 3366 11539 3370 11571 TIME...MOT...LOC 1957Z 194DEG 12KT 3383 11548 CB
Special weather statement, Aug 24, 1:31 PM PDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 131 PM MST SAT AUG 24 2013 CAZ030>033-242330- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...KEYS VIEW... LOST HORSE...BLYTHE...CHIRIACO SUMMIT...DESERT CENTER... EAGLE MOUNTAIN...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS... IMPERIAL...AND THE SALTON SEA 131 PM PDT SAT AUG 24 2013 ...THUNDERSTORMS PRODUCING HEAVY RAIN OVER SOUTHEAST CALIFORNIA... SCATTERED THUNDERSTORMS WILL CONTINUE OVER EXTREME SOUTHEAST CALIFORNIA THROUGH THE REMAINDER OF THE AFTERNOON. MANY OF THE STORMS WILL PRODUCE VERY HEAVY RAIN...RESULTING IN FLOODING OF NORMALLY DRY CREEKS AND WASHES...AND LOW LYING AREAS. SOME STREETS AND HIGHWAYS MAY BECOME IMPASSABLE. THE STORMS WILL DRIFT TO THE NORTH...AND BE MOST NUMEROUS OVER CENTRAL RIVERSIDE AND WESTERN IMPERIAL COUNTIES. THE STORMS COULD ALSO PRODUCE GUSTY WINDS...BLOWING DUST...AND SMALL HAIL. MOTORISTS ON INTERSTATES 8 AND 10 IN SOUTHEAST CALIFORNIA SHOULD BE ALERT FOR RAPID CHANGES IN VISIBILITY. ALSO WATCH FOR WATER OVER ROADWAYS. DO NOT DRIVE THROUGH AREAS WHERE MOVING WATER COVERS THE ROADWAY. STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX
Special weather statement, Aug 24, 2:27 PM PDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
227 PM MST SAT AUG 24 2013
AZZ025-026-CAZ031-033-242215-
YUMA AZ-IMPERIAL CA-
227 PM MST SAT AUG 24 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
WEST CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA
UNTIL 315 PM MST/315 PM PDT/
AT 222 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG WINDS FROM DISTANT THUNDERSTORMS APPROACHING THE SOUTHERN
YUMA...SOMERTON...AND GADSDEN AREAS FROM THE SOUTHEAST.
LOCATIONS IMPACTED INCLUDE...
ARABY...
YUMA...
SOMERTON AND SAN LUIS...
GADSDEN...
ANDRADE...
SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
LAT...LON 3249 11482 3250 11482 3253 11481 3256 11482
3258 11481 3262 11482 3265 11477 3271 11473
3271 11475 3271 11487 3290 11473 3264 11428
3237 11444
TIME...MOT...LOC 2126Z 115DEG 25KT 3248 11449
WOODALLLocal storm report, Aug 24, 2:56 PM PDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
256 PM MST SAT AUG 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM DUST STORM SEELEY 32.79N 115.68W
08/24/2013 IMPERIAL CA TRAINED SPOTTER
VISIBILITY AT ZERO
&&
EVENT NUMBER PSR1300135
MBThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 12:43 PM PDT | Severe Thunderstorm Warning | PSR | Imperial, Riverside | 62 min |
| Aug 24, 12:57 PM PDT | Special Weather Statement | PSR | Riverside | 48 min |
| Aug 24, 1:07 PM PDT | Flash Flood Warning | PSR | Imperial, Riverside | 113 min |
| Aug 24, 1:27 PM PDT | Flash Flood Warning | PSR | Riverside | 2 hr |
| Aug 24, 1:57 PM PDT | Severe Thunderstorm Warning | PSR | Imperial | 63 min |
| Aug 24, 2:06 PM PDT | Severe Thunderstorm Warning | PSR | Riverside | 54 min |
| Aug 24, 2:52 PM PDT | Severe Thunderstorm Warning | PSR | Imperial | 53 min |
| Aug 24, 2:58 PM PDT | Flash Flood Warning | PSR | Imperial | 3 hr |
| Aug 24, 3:17 PM PDT | Flash Flood Warning | PSR | Riverside | 3 hr |
| Aug 24, 3:35 PM PDT | Special Weather Statement | PSR | Imperial | 40 min |
| Aug 24, 3:54 PM PDT | Severe Thunderstorm Warning | PSR | Imperial | 66 min |
| Aug 24, 4:50 PM PDT | Flash Flood Warning | PSR | Imperial | 3 hr |
| Aug 24, 4:54 PM PDT | Special Weather Statement | PSR | Imperial | 51 min |
Nearby
Flash Flood Warnings in California, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.